Why does my tummy feel and look bloated.

  • batgirlm
  • El Mirage, AZ
  • 2 years ago

I am 12 days post op from breast reduction and my tummy feels and looks bloated.  The nurse said it's normal, but WHY is this normal?  Anyone? :)

Comments (12)

Sort by

I have a huge belly bloat! Mine didn't happen right away, because I'm looking at pictures I took the day after surgery and my tummy was still smaller (I had lost a few pounds before I went in for the surgery which I worked VERY hard to do and was so proud of...). It's very dismaying to see my stomach now look like I'm pregnant, literally. I wish one of the medical professionals had warned me that this could happen! I am currently 4 days post-op. I don't feel ill or have pain, but it is uncomfortable. I am no longer constipated, that cleared up at day #2. My upper abdomen feels hard to the touch, but again, no pain. I've read online that it's common, tho it doesn't happen to everyone. One article I found said the fluids that are draining from the breasts go down into the abdomen and that's what creates the bloat and hard feeling and that it will work its way out. This article also stated it could take 3 months for it to go away! That is not something I wanted to read at all. :( I'm sorry I don't have the link to the article to which I am referring, but I did find this right here on this site: http://www.realself.com/question/long-abdominal-swelling-last-after-breast-augmentation Hope this helps, and I hope mine goes away SOON too.
  • Reply
Mine is bloated too. I blame the steroid and irregular bowel movements
  • Reply
are you still taking painkillers? best to get off them and also not to be too inactive
  • Reply
I am 7 days out from my reduction. I LOVE it! I too am having some stomach issues, bloating, and cant seen to go to the bathroom. Also Im wondering about these "trunk rolls" under my arms which the doc said I would have. A little fat roll under each arm right where the incision stopped. How do you get rid of that without more surgery. Is there some exercise that will tighten that up?
  • Reply
Hey Karen I was told to drink plenty of water, take a stool softener, laxative and walk as much as I can (after the surgery) because the meds they give you for pain (w/in the O.R.) slows down your digestive system which causes the stomach to bloat. Now re: the side boob I had a bilateral reduction to remove the fatty tissue...so I had to have two surgeries.
Lots of fluid build up in the area. Your body has undergone a huge trauma and has its own response to trauma, which is what you are experiencing. It is not unusual for gain weight after liposuction, even though you are smaller. GIve your self six months, cut back on sodium and sugar and any processed foods. Drink lots of water.
  • Reply
I am 6 days post-op. I weighed 123 before surgery and I weighed 133 the next day. I look like a 6months pregnant. How does a person gain 10 pounds when I had 4 pounds removed?
  • Reply
My weight soared after surgery also. But I'm happy to say I'm 8 days out and 8 pounds down from my weight the morning of surgery
I'm 16 days post surgery and I still have slight bruising in my torso and a couple of areas of my stomach are still a bit tender to the touch. The doc said that the bruising happens in some people but not all. I asked about the tenderness and he didn't really seemed concerned. I think my belly still looks bloated but I also figure that I can just see it better without the giant boobs and probably put on a couple of pounds sitting around doing nothing for a week. :)
  • Reply
i'm 6 days post op, just had first post op visit today and as i was looking in mirror once we got home i thought my stomach looked way bloated compared to before, too. but scale shows me down several pounds so i'm hoping this will just be a temporary effect of surgery/anesthesia/fluids and relative inactivity.... (and not just being able to see it better :-(
I don't know the medical reason, but I definately felt the same way. I think they pump you full of so much fluids, plus the anesthesia and the pain killers all affect your system. I drank a ton of water and took a laxative with every percocet that I took. Hope you are feeling better soon.
  • Reply
I too was swollen after my reduction...did the water/laxatives help reduce swelling? I want to know what caused the swelling.